MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the mild tortuous superficial femoral artery.A 6.0 x 150, 75cm mustang balloon catheter was advanced dilatation.However, during inflation at 20 atmospheres, the balloon ruptured.The device was removed from the patient's body without any issue.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).Device evaluated by mfr.: the complaint device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning at the distal tip bond and extending approximately 55mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9741655
Report Number2134265-2020-01935
Device Sequence Number13903781
Product Code LIT
UDI-Device Identifier08714729793984
UDI-Public08714729793984
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0024807305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1